Tennessee, 2011Damaging Winds in Tennessee, June 23, 2011
June 23, 2011 · NWS OHX · 3 events in 2 counties and zones
Isolated severe thunderstorms developed during the afternoon hours of June 23 over northern areas of the Cumberland Plateau. A few reports of wind damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed during the afternoon hours of June 23 over northern areas of the Cumberland Plateau. A few reports of wind damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 23, 2:15 PM CST, 50 minutes earlier.
Area forecast discussion, Jun 23, 2:15 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT THU JUN 23 2011
.DISCUSSION...UPPER TROUGH CENTERED OVER THE GREAT LAKES WITH THE
ASSOCIATED FRONTAL SYSTEM EXTENDING SWWD THROUGH THE OH/TN VALLEYS
AND THEN TURNING WWD INTO THE SRN PLAINS. LIMITED INSTABILITY AND
MOISTURE IS PRODUCING A SLIGHT RISK OF SEVERE TSTMS THIS AFTERNOON.
TSTM ACTIVITY TAPERING OFF THIS EVENING AS THE DIURNAL CYCLE DIMINISHES.
THE GREAT LAKES TROUGH MOVES EWD OVER THE NEXT 72 HRS AS THE UPPER
RIDGE OVER THE SRN ROCKIES ATTEMPS TO MOVE DOWNSTREAM. BY MON A
BROAD UPPER RIDGE EXTENDS FROM THE SRN ROCKIES ENEWD ACROSS THE
SRN PLAINS AND DEEP SOUTH. THIS WILL KEEP POPS IN THE 20-30 PCT RANGE
AND INCREASE AFTN HIGH TEMPS INTO THE LOW/MID 90S BY THE BEGINNING
OF THE NEXT WORKWEEK.
THE UPPER RIDGE IS EXPECTED TO CONTINUE OVER THE DEEP SOUTH AND
ACTUALLY EXPAND NWD A BIT. OF COURSE THIS CONTINUE THE WARM HUMID WEATHER
WITH THE EXPECTATION OF AFTN TSTMS EACH DAY. BOTH THE GFS AND THE
EURO BRING A "TROPICAL FEATURE" NWWD ACROSS YUCATAN INTO THE SWRN GULF
ON DAYS 4-7.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 88 66 87 67 / 40 40 20 30
CLARKSVILLE 87 62 85 64 / 40 40 20 30
CROSSVILLE 81 64 81 60 / 40 40 30 20
COLUMBIA 88 68 88 68 / 30 30 20 20
LAWRENCEBURG 87 68 88 67 / 30 30 30 20
WAVERLY 88 64 86 66 / 40 40 20 30
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JLM
Hazardous weather outlook, Jun 23, 11:40 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1240 PM CDT THU JUN 23 2011
TNZ005>011-022>034-056>066-075-077>080-093>095-241000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1240 PM CDT THU JUN 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR ALL
OF MIDDLE TENNESSEE TODAY AND TONIGHT. WITH SEVERE THUNDERSTORMS
THAT DO DEVELOP...ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL
WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
WITH THE CONTINUANCE OF THE MOIST AND UNSTABLE AIRMASS ACROSS THE
MID STATE THROUGH AT LEAST THE WEEKEND...ISOLATED SEVERE
THUNDERSTORMS WILL ALSO CONTINUE TO BE POSSIBLE. WITH SEVERE
THUNDERSTORMS THAT DO DEVELOP...DAMAGING WINDS AND LARGE HAIL
WILL BE POSSIBLE.
.SPOTTER CALL TO ACTION STATEMENT...
REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
21
In the hours before
Special weather statement, Jun 23, 1:43 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT THU JUN 23 2011
TNZ007-008-027-028-232030-
DAVIDSON-ROBERTSON-SUMNER-WILSON-
243 PM CDT THU JUN 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON...SUMNER AND
WILSON COUNTIES...
AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF GOODLETTSVILLE...OR 10 MILES
NORTH OF NASHVILLE...MOVING EAST AT 35 MPH.
THIS STORM WILL BE NEAR...
HENDERSONVILLE BY 250 PM CDT.
GALLATIN BY 305 PM CDT.
WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
21
Special weather statement, Jun 23, 2:28 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT THU JUN 23 2011
TNZ009-028>031-232115-
JACKSON-MACON-SMITH-TROUSDALE-WILSON-
328 PM CDT THU JUN 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...MACON...SMITH...
TROUSDALE AND WILSON COUNTIES...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF HARTSVILLE...MOVING EAST AT
45 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
21
Special weather statement, Jun 23, 3:02 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT THU JUN 23 2011
TNZ011-232115-
PICKETT-
402 PM CDT THU JUN 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR PICKETT COUNTY...
AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BYRDSTOWN...MOVING EAST AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
21
Thunderstorm Wind, Pickett
- When
- June 23, 3:05 PM CST
- Where
- Pickett County, 1.15 mi ESE of Green Brier
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.613, -85.131
A roof was blown off a mobile home and numerous trees were knocked down near the Green Brier community.
Thunderstorm Wind, Overton
- When
- June 23, 3:40 PM CST
- Where
- Overton County, Oak Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.270, -85.330
Trees were blown down across southern Overton County.
Thunderstorm Wind, Overton
- When
- June 23, 3:45 PM CST
- Where
- Overton County, Rickman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.270, -85.370
Trees were blown down on Highway 42 near Rickman. The highway was blocked temporarily.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Connecticut, June 23, 20111 death · 2 injured · $8,000 · 1 event
- Tornadoes and Flash Flooding in Tennessee, June 23 to 24, 2011$185,000 · EF1 · 13 events
- Flooding in Utah, June 23 to 30, 2011$470,000 · 5 events
- Hail and Damaging Winds in South Carolina, June 23, 2011$64,000 · 1.25 in hail · 20 events
- Flash Flooding and Damaging Wind in New York, June 23, 2011$111,000 · 50 kt wind · 3 events
- Flooding in Illinois, June 23 to 30, 2011$70,000 · 6 events
- Hail and Damaging Winds in Kentucky, June 23, 2011$68,000 · 1 in hail · 5 events
- Hail and Damaging Winds in West Virginia, June 23, 2011$52,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in North Carolina, June 23, 2011$46,000 · 1 in hail · 8 events
- Damaging Winds in Kentucky, June 23, 2011$58,000 · 55 kt wind · 2 events
- Damaging Winds in Ohio, June 23, 2011$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 23, 20111 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321828, 321829, 321830.